Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 186, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 7, 2007, 6:31 AM CDT for Val Verde County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2007, 6:31 AM CDT (11:31 UTC)
- Expired
- May 7, 2007, 7:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 97 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4107 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 071131 SVREWX TXC465-071215- /O.NEW.KEWX.SV.W.0186.070507T1131Z-070507T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 AM CDT MON MAY 7 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...LOMA ALTA...COMSTOCK... * UNTIL 715 AM CDT * AT 622 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF COMSTOCK...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COMSTOCK BY 640 AM CDT... LAT...LON 2961 10133 2951 10116 2991 10077 3006 10102 $$
2 follow-up statements
000 WWUS54 KEWX 071144 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 644 AM CDT MON MAY 7 2007 TXC465-071215- /O.CON.KEWX.SV.W.0186.000000T0000Z-070507T1215Z/ VAL VERDE TX- 644 AM CDT MON MAY 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR VAL VERDE COUNTY... AT 636 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR COMSTOCK...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA ALTA. LAT...LON 2961 10133 2951 10116 2991 10077 3006 10102 $$
000 WWUS54 KEWX 071153 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 652 AM CDT MON MAY 7 2007 TXC465-071215- /O.CON.KEWX.SV.W.0186.000000T0000Z-070507T1215Z/ VAL VERDE TX- 652 AM CDT MON MAY 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR VAL VERDE COUNTY... AT 645 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF COMSTOCK...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA ALTA. LAT...LON 2961 10133 2951 10116 2991 10077 3006 10102 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:44 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 7, 3:44 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 AM CDT MON MAY 7 2007 .DISCUSSION... THIS MORNING A MCS WAS ONGOING ACROSS THE EDWARDS PLATEAU AND BIG COUNTRY. THIS FEATURE WILL TRACK EAST NORTHEAST THIS MORNING ALONG THE THETA-E RIDGE AXIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS MORNING ACROSS THE NORTHERN PORTIONS OF VAL VERDE AND EDWARDS COUNTIES. TODAY THE BEST CHANCE OF SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE ALONG THE OUTFLOW BOUNDARY PUT DOWN BY THE MCS AND ALONG THE QUASI-STATIONARY FRONT WEST OF DEL RIO. ALL MODELS ARE IN AGREEMENT THAT THE UPPER LEVEL TROF OVER THE SOUTHERN ROCKIES WILL FINALLY BEGIN TO MOVE EASTWARD TUESDAY NIGHT INTO WEDNESDAY. THIS WILL RESULT IN AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWFA. HOWEVER THERE IS A VARIETY OF SOLUTIONS REGARDING THE SPEED AND SOUTHERN EXTENT OF THE UPPER LOW PRESSURE SYSTEM AS IT TREKS EASTWARD. THE GFS SOLUTION IS THE SLOWEST AND FURTHEST SOUTH WITH THE UPPER LOW. THIS SOLUTION KEEPS RAIN IN THE FCST THROUGH SATURDAY. NOGAPS HAS A TRACK SIMILAR TO THE GFS THROUGH FRIDAY WHILE THE ECMWF IS FARTHER NORTH. WE WILL GO WITH THE WETTER GFS SOLUTION FOR THIS FCST. THE GFS MOS MIN TEMP FCST HAS BEEN SHOWING A COOL BIAS OVER THE WEEKEND. WITH LITTLE OR NO CHANGE IN THE AIRMASS FOR THE NEXT COUPLE OF DAYS WILL FCST NEAR PERSISTENCE FOR OVERNIGHT LOWS. SPC ONCE AGAIN HAS OUR WESTERN COUNTIES IN THE SLIGHT RISK AREA FOR TODAY...EXTENDING A LITTLE FARTHER TO THE EAST ON TUESDAY. WILL INCLUDE MENTION OF SEVERE IN THE FCST. ADDITIONAL MCS DEVELOPMENT WILL BE POSSIBLE AGAIN TONIGHT AND TUESDAY NIGHT WHILE THE UPPER TROF AND QUASI-STATIONARY FRONT REMAIN WEST OF THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 71 84 69 83 / 20 10 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 86 72 84 70 82 / 20 10 20 20 20 DEL RIO INTL AIRPORT 87 73 87 70 87 / 30 30 30 50 30 SAN ANTONIO INTL AIRPORT 84 73 84 70 82 / 10 10 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02
Hazardous weather outlook, May 7, 5:52 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT MON MAY 7 2007 TXZ183>185-202-217-081100- VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD PRODUCE SOME LOCALIZED FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. TXZ171>173-186>190-192-203-204-218-228-081100- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AND WEDNESDAY. TXZ191-193-194-205>209-219>225-081100- HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED FLOODING WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:28 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 7, 5:51 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 27 min |
| May 7, 6:10 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 7:12 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 7, 8:37 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 3 hr |
| May 7, 9:11 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 64 min |
| May 7, 10:17 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 7, 11:34 AM CDT | Flash Flood Warning | EWX | Edwards | 86 min |
| May 7, 11:50 AM CDT | Flash Flood Watch | EWX | Bandera, Dimmit, Edwards, Frio, Gillespie, Kendall and 9 more | 13 hr |
| May 7, 12:46 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 5:42 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 6:06 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| May 7, 6:11 PM CDT | Flood Watch | EWX | Dimmit, Maverick, Uvalde, Zavala | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.